By Topic

A Method to Formulate a Dimensionally Homogeneous Jacobian of Parallel Manipulators

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
H. Liu ; School of Mechanical Engineering, Tianjin University, Tianjin, China ; T. Huang ; D. G. Chetwynd

This paper presents a general and systematic approach to formulate the dimensionally homogeneous Jacobian, which is an important issue for the dexterity evaluation and dimensional synthesis of f-degrees-of-freedom (DOF) (f ≤ 6) parallel manipulators having mixed rotational and translational movement capabilities. By the utilization of f independent coordinates to describe the specified motion types of the platform, the f × f dimensionally homogeneous Jacobian is derived directly from the generalized Jacobian, provided that the manipulator has only one type of actuator. The condition number of the new Jacobian is then employed to evaluate the dexterity of two typical 3-DOF parallel manipulators as an illustration of the effectiveness of this approach.

Published in:

IEEE Transactions on Robotics  (Volume:27 ,  Issue: 1 )